MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number 7070-90
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Undesired Nerve Stimulation (1980); Pain (1994); Nerve Proximity Nos (Not Otherwise Specified) (2647)
Date of Event 01/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of analysis and fmea, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause is a malpositioned implant breaching the neuroforamen.
 
Event or Problem Description
The patient initially had si joint pain relief following si joint arthrodesis in (b)(6) 2016.Two weeks post-op, the patient presented with radicular leg pain complaints.The surgeon determined that the most cephalad implant had breached the neuroforamen and was irritating the nerve root.In (b)(6) 2017, the surgeon performed a revision surgery where he removed the cephalad implant and replaced it with a shorter and wider implant.No other implants were adjusted or removed.The patient's radicular pain symptoms resolved following the revision surgery.

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
3055 olin avenue
suite 2200
san jose CA 95128 2066
MDR Report Key6256182
Report Number3007700286-2017-00001
Device Sequence Number891237
Product Code OUR
UDI-Device Identifier00859256003347
UDI-Public00859256003347
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number7070-90
Device Lot Number493569
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2017
Initial Report FDA Received Date01/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR